Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

A characterization of the mixed discriminant


Authors: D. Florentin, V. D. Milman and R. Schneider
Journal: Proc. Amer. Math. Soc. 144 (2016), 2197-2204
MSC (2010): Primary 52A39, 15A15
DOI: https://doi.org/10.1090/proc/12344
Published electronically: January 27, 2016
MathSciNet review: 3460178
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that a function of $ n$ positive semidefinite $ n \times n$ matrices is additive in each variable and nonnegative. If the function vanishes whenever two of its arguments are proporitional matrices of rank one, then it is a constant multiple of the mixed discriminant.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52A39, 15A15

Retrieve articles in all journals with MSC (2010): 52A39, 15A15


Additional Information

D. Florentin
Affiliation: School of Mathematical Sciences, Tel Aviv University, Ramat Aviv, Tel Aviv 69978, Israel

V. D. Milman
Affiliation: School of Mathematical Sciences, Tel Aviv University, Ramat Aviv, Tel Aviv 69978, Israel

R. Schneider
Affiliation: Mathematisches Institut, Albert-Ludwigs-Universität, Eckerstr. 1, D–79104, Freiburg i. Br., Germany

DOI: https://doi.org/10.1090/proc/12344
Keywords: Mixed discriminant, mixed volume, characterization, $L_2$ addition, centered ellipsoid, polarization formula
Received by editor(s): June 12, 2013
Received by editor(s) in revised form: August 26, 2013
Published electronically: January 27, 2016
Additional Notes: The second author was supported in part by Minerva Foundation, ISF grant 826/13 and by BSF grant 2012111.
Communicated by: Michael Wolf
Article copyright: © Copyright 2016 American Mathematical Society